4 doctors weighed in:
If you take magnesium oxide to help with leg cramps, does it make your muscles weak?
4 doctors weighed in

Dr. James Isobe
Phlebology
2 doctors agree
In brief: Should not
Mgo is used for relief of indigestion, heartburn as an antacid; short term laxative; and supplement.
Side effects may be nausea, abdominal cramping, and long term use may cause bowel obstruction. It should not result in muscle weakness.

In brief: Should not
Mgo is used for relief of indigestion, heartburn as an antacid; short term laxative; and supplement.
Side effects may be nausea, abdominal cramping, and long term use may cause bowel obstruction. It should not result in muscle weakness.
Dr. James Isobe
Dr. James Isobe
Thank
Dr. John Hammes
Internal Medicine - Nephrology & Dialysis
In brief: Yes, if take too muc
Magnesium oxide 420mg once/twice daily should not make muscles weak but if you take large amounts and have kidney failure, your magnesium level may get very high and this may be dangerous / cause weakness.
It is possible that 420mg once daily could cause symptoms of weakness, but I have not seen this.

In brief: Yes, if take too muc
Magnesium oxide 420mg once/twice daily should not make muscles weak but if you take large amounts and have kidney failure, your magnesium level may get very high and this may be dangerous / cause weakness.
It is possible that 420mg once daily could cause symptoms of weakness, but I have not seen this.
Dr. John Hammes
Dr. John Hammes
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
33 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors